Article Text

Download PDFPDF
Hyperpigmentation at diabetes technology sites may be indicative of evolving Addison’s disease
  1. Rebecca J Moon1,2,
  2. Amy C Rowland1,
  3. Justin H Davies1,3
  1. 1Paediatric Endocrinology, University Hospital Southampton NHS Foundation Trust, Southampton, UK
  2. 2MRC Lifecourse Epidemiology Centre, University of Southampton, Southampton, UK
  3. 3Faculty of Medicine, University of Southampton, Southampton, UK
  1. Correspondence to Dr Rebecca J Moon, Paediatric Endocrinology, University Hospital Southampton NHS Foundation Trust, Southampton SO16 6YD, UK; rm{at}mrc.soton.ac.uk

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

A 12-year-old boy with type 1 diabetes mellitus and coeliac disease reported 2–3 months of skin darkening at his insulin pump cannula and continuous glucose monitor sites (figure 1). For the preceding 9 months, he had localised itching and redness, which had been managed as allergic contact dermatitis by a dermatologist. He continued to use the dressings and these symptoms had improved. Hyperpigmentation was noted over his knuckles and periorally. He had no symptoms of adrenal insufficiency and …

View Full Text

Footnotes

  • Contributors RJM, ACR and JHD were all involved in the clinical care of this patient. RJM wrote the initial draft of the manuscript. RJM, ACR and JHD contributed to editing of the manuscript and all approved the final submitted version.

  • Funding RJM is funded by Health Education England (HEE)/NIHR as an academic clinical lecturer.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.